I'd probably suggest getting it checked out, just because better safe than sorry. At least consider mentioning it to your doctor at your next appointment.
Also, have you tried changing what products you use during menstration? You may be noticing a reaction to your pads or tampons. I know that when Kotex changed the way they made their pads, I started experiencing itching during and after my period. It was as simple as changing my brand of pads. Are you using any products that are scented? If you are, then get rid of those. Also, maybe try changing your pads and/or tampons more often during your period.
I had this problem when I was younger and after consulting my doctor and eliminating any other possible cause we figured out that I was super sensitive to the pads/pantiliners that have fragrance...it stopped when I switched to those that are fragrance-free...I don't know if that could be a cause for you...Just thought I'd share!
------------------ "If Microsoft had things their way there would be no books, only comic strips..."
Hmm.. Makes sence.. I'll try it. Just keep in mind though, that it only happens for about a day or so after it's ended... I've heard that girls tend to be dryer afer this... Does that have anything to do with it?
Posts: 6 | Registered: Aug 2002
| IP: Logged |
Well, it may be true that some girls experience more dryness after menstration, but that's not necessarily universally true. If you wear pads, what you also might be experiencing is as simple as sweating due to the pads. That can cause some itching that you may not notice until after your period is over.
My best suggestions would still probably be talking to your doctor about it, and considering changing your brand of menstrual products. You probably shouldn't try using any sort of anti-itch cream until you discuss it with your doctor, because many of those are scented and you may end up with a nasty yeast infection as a result.
Copyright 1998, 2014 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.